# SDR ABXA010522

- Difficulty date: September 14, 2001
- Submitted: October 3, 2001
- Operation: Air carrier
- Aircraft: N820AX
- Make and model: Doug DC-8-63
- Aircraft serial: 46155
- Aircraft time: 69,477 hours, 22,786 cycles
- System (JASC): 3444 · Ground Proximity System
- Part: Capacitor
- Part number: 9510868060
- Condition: Blown
- Component: Radio Altimeter, Collins, F1
- Component part number: TRANSCEIVER
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

#1 RADIO ALTEMETER CIRCUIT BREAKER OPENED. THE BREAKER WAS RESET ONCE AND OPENED AGAIN. MAINTENANCE REPLACED THE #1 RADIO ALTIMETER IAW DC8 MAINTENANCE MANUAL 34. INSPECTION OF THE RADIO ALTIMETER INDICATED THAT THE POWER SUPPLY INPUT CAPACITOR A6C1A EXPLODED, CAUSING POWER SUPPLY DAMAGE AND POSSIBLE FLAME. ADJACENT COMPONENTS WITHIN THE RADIO ALTIMETER WERE DAMAGED OR BURNT, AND THE UNIT WAS CONTAMINATED WITH CAPACITOR CHEMICALS. RADIO ALTIMETER S/N 11043 WAS SCRAPPED.
